Alert archive / Mississippi / Flash Flood Warnings in 2022

Flash Flood Warning 1, NWS Jackson, MS

February 3, 2022Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 3, 2022, 12:02 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 118 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 3, 2022, 12:02 PM CST (18:02 UTC)
Expired
Feb 3, 2022, 2:00 PM CST
In force
118 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS

The radar

The Mobile radar (KMOB), 118 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 3, 12:07 PM CSTFLASH FLOODBaxterville, MSWJTV JACOB LANIER REPORTS, HEAVY RAINFALL IS CAUSING FLASH FLOODING IN THE PINE BELT. 2+ INCHES HAVE FALLEN IN BAXTERVILLE, MS.
Feb 3, 12:39 PM CSTFLASH FLOOD3 Ese Baxterville, MSEM REPORTS, FIRE DEPARTMENT IS RESPONDING TO REPORTS OF ROAD FLOODING ON HIGHWAY 13 NEAR CROWN ZELLERBACH ROAD.
Feb 3, 12:48 PM CSTFLASH FLOOD2 Nnw Dixie, MSEM REPORTS, FLOODING ON CHESTER BROWN RD IN HATTIESBURG.
Feb 3, 12:48 PM CSTFLASH FLOOD2 Nw Hattiesburg, MSEM REPORTS FLOODING ON HWY 49 AND W 7TH AVE IN HATTIESBURG.
Feb 3, 12:48 PM CSTFLASH FLOOD2 Se Hattiesburg, MSEM REPORTS FLOODING ON ANNIE CHRISTIE LN AND COLLINS ST IN HATTIESBURG.
Feb 3, 12:48 PM CSTHEAVY RAIN 2.983 Nw Dixie, MSEM REPORTS, 2.98 INCHES OF RAIN AT FORREST CO. EOC.
Feb 3, 1:00 PM CSTHEAVY RAIN 1.982 Wsw Hattiesburg, MSDANNY WIGGINS, HATTIESBURG COOP OBSERVER REPORTED 1.98 INCHES OF RAIN.
Feb 3, 1:15 PM CSTFLASH FLOODPurvis, MSMULTIPLE ROADS IN AND AROUND PURVIS HAS MINOR FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

550 
WGUS54 KJAN 031802
FFWJAN
MSC035-073-032000-
/O.NEW.KJAN.FF.W.0001.220203T1802Z-220203T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1202 PM CST Thu Feb 3 2022

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Forrest County in southeastern Mississippi...
  Lamar County in southeastern Mississippi...

* Until 200 PM CST.

* At 1202 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain from Lumberton to Purvis to Hattiesburg. Rainfall 
  amounts from 1 to 2 inches have occurred. Additional rainfall 
  amounts of 1 to 3 inches are possible in the warned area. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hattiesburg, Petal, West Hattiesburg, Purvis, Lumberton, Pine 
  Ridge, Oak Grove, Rock Hill, Mclaurin, Rawls Springs, Sunrise, 
  Baxterville and Macedonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3143 8937 3143 8921 3141 8915 3124 8916
      3120 8915 3111 8917 3105 8921 3105 8923
      3102 8927 3100 8933 3101 8942 3098 8943
      3098 8948 3100 8948 3100 8950 3101 8950
      3100 8955 3100 8965 3109 8965

FLASH FLOOD...RADAR INDICATED

$$

7
3 follow-up statements
421 
WGUS74 KJAN 031822
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1222 PM CST Thu Feb 3 2022

MSC035-073-032000-
/O.CON.KJAN.FF.W.0001.000000T0000Z-220203T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
1222 PM CST Thu Feb 3 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM CST THIS 
AFTERNOON FOR FORREST AND LAMAR COUNTIES...

At 1222 PM CST, Doppler radar continues to indicated thunderstorms 
producing heavy rain from near Lumberton to Purvis to Hattiesburg. 
Between 2 and 4 inches of rain has fallen. The expected rainfall 
rate is 1 to 2 inches per hour for the next couple hours. Additional 
rainfall amounts of 2 to 3 inches are possible in the warned area. 
Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
Hattiesburg, Petal, West Hattiesburg, Purvis, Lumberton, Pine Ridge, 
Oak Grove, Rock Hill, Mclaurin, Rawls Springs, Sunrise, Baxterville 
and Macedonia.

Broadcast media has reported street flooding near Baxterville and 
heavy rain continues to move across Lamar and Forrest counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3143 8937 3143 8921 3141 8915 3124 8916
      3120 8915 3111 8917 3105 8921 3105 8923
      3102 8927 3100 8933 3101 8942 3098 8943
      3098 8948 3100 8948 3100 8950 3101 8950
      3100 8955 3100 8965 3109 8965

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

7
160 
WGUS74 KJAN 031924
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
124 PM CST Thu Feb 3 2022

MSC035-073-032000-
/O.CON.KJAN.FF.W.0001.000000T0000Z-220203T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
124 PM CST Thu Feb 3 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM CST THIS 
AFTERNOON FOR FORREST AND LAMAR COUNTIES...

At 124 PM CST, Doppler radar continued indicate thunderstorms 
producing heavy rain over eastern Marion and Forrest counties. 
Between 3 and 4 inches of rain has fallen across southwestern Marion 
with widespread amounts near 2 inches across the rest of the warned 
area. Additional rainfall amounts of 1 to 2 inches are possible. 
Flash flooding will continue.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
Hattiesburg, Petal, West Hattiesburg, Purvis, Lumberton, Pine Ridge, 
Oak Grove, Rock Hill, Mclaurin, Rawls Springs, Sunrise, Baxterville 
and Macedonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3143 8937 3143 8921 3141 8915 3124 8916
      3120 8915 3111 8917 3105 8921 3105 8923
      3102 8927 3100 8933 3101 8942 3098 8943
      3098 8948 3100 8948 3100 8950 3101 8950
      3100 8955 3100 8965 3109 8965

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

7
070 
WGUS74 KJAN 031957
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
157 PM CST Thu Feb 3 2022

MSC035-073-032007-
/O.EXP.KJAN.FF.W.0001.000000T0000Z-220203T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
157 PM CST Thu Feb 3 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 2 PM CST THIS AFTERNOON FOR 
FORREST AND LAMAR COUNTIES...

The heavy rain has moved out of the area. Flash flooding is no 
longer expected. Please continue to heed remaining road closures.

LAT...LON 3143 8937 3143 8921 3141 8915 3124 8916
      3120 8915 3111 8917 3105 8921 3105 8923
      3102 8927 3100 8933 3101 8942 3098 8943
      3098 8948 3100 8948 3100 8950 3101 8950
      3100 8955 3100 8965 3109 8965

$$

7

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 5:43 AM CST, 6 hours 19 minutes earlier.

Area forecast discussion, Feb 3, 5:43 AM CST, 6 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
543 AM CST Thu Feb 3 2022

...STORM SYSTEM TO BRING THREATS OF ICE ACCUMULATION, SEVERE
WEATHER, AND FLASH FLOODING TO THE ARKLAMISS REGION TODAY....

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
Poor flying conditions are expected through the TAF period. A mix
of IFR and LIFR cigs were observed at 1130Z areawide along with
and area of RA across the nw half of the area. The area of RA is
expected to spread across the whole area today with -FZRA in the
nw and TSRA across the se half through the afternoon. A cold front
moving through the area will bring a wind shift out of the nw and
a tapering off of -FZRA from the nw tonight. IFR cigs wl prevail
at most TAF sites through tonight. /22/

&&

.DISCUSSION...

Today and tonight:

An impressive overrunning event is ongoing early this morning and
will support the potential for several hazards today through
tonight. A mean trough comprised of a northern and southern stream
branch is draped across the Great Plains and into the Mississippi
Valley. The trough axis of the southern stream branch was located
farther west over New Mexico with a persistent southwest flow regime
locked in from the Southern Plains to to Ohio Valley. At the
surface, a 1048mb arctic high was centered over the Northern Plains
with a sharp frontal boundary extending from Grenada to Winnsboro.
This front will drop southeast through the area today into this
evening with the potential for freezing rain, severe weather and
flash flooding. Each of these hazards will be discussed individually
below.

-Freezing rain: Cold air is draining down the Delta early this
 morning with the bluffs supporting cold air damming. As of this
 writing, current observed temperatures are running 1-3 degrees
 below guidance, which is expected as shallow arctic airmasses
 tend to verify colder than modeled. The freezing line has already
 made its way into Bolivar county with sub-freezing temperatures
 expected to continue progressing southeast through the morning.
 Looking upstream, a large expanse of precipitation extends from
 eastern Arkansas to west Texas. This area of precipitation will
 overspread the area atop the shallow arctic air with freezing
 rain expected across the upper Delta. Based on the colder trends
 and latest suite of guidance, have expanded the ice storm warning
 to include Ashley and Chicot counties in southeast Arkansas as
 well as Washington, Sunflower and Leflore counties in
 Mississippi. Here, 0.25" to 0.5" of ice accretion is expected
 with locally higher amounts possible, especially over northern
 Bolivar County. This amount of ice will result in ice covered
 bridges along with downed limbs/trees and sporadic power outages.
 Have also expanded the winter weather advisory on the southern
 and eastern extent of the ice storm warning where ice accretion
 will generally be below 0.25". The heaviest precipitation will
 lift out of the Delta early this afternoon, but light freezing
 rain/drizzle may persist into the evening hours. Farther
 southeast across central Mississippi, the advancing arctic air
 may catch up to the backside of the precipitation shield as the
 frontal boundary slows. This could yield a window for light
 freezing rain overnight into early Friday morning with a few
 hundredths of ice accretion possible in a swath from roughly
 Natchez to Jackson to Columbus. Very light ice accretion,
 marginal surface temperatures, and warm surfaces will generally
 limit any impacts with accretion likely confined to trees and
 elevated surfaces. As such, will hold off on any winter headlines
 and graphics for central Mississippi.

-Severe weather: A robust warm sector will quickly become
 established this morning into the afternoon as mid to upper 60s
 dewpoints surge into southeast Mississippi ahead of the frontal
 boundary. Guidance continues to paint impressive thermodynamics
 for early February with 800-1100 J/kg of MLCAPE across the warm
 sector. This will be complimented by equally impressive vertical
 wind shear, especially in the 0-1km layer where bulk shear values
 will range from 35-45kts with 350-450 m2/s2 of helicity. The
 juxtaposition of instability and shear will yield a very
 favorable parameter space capable of supporting a severe weather
 episode. The biggest question mark will be storm mode and whether
 convection can remain surface- based and take advantage of the
 environment. Forcing will be driven on the mesoscale by the
 arctic front and weak surface convergence while upper height
 tendencies remain neutral within the broad southwest flow regime.
 If storms are anchored along the arctic front they would tend to
 get undercut by the surging cold air and would pose little to no
 severe threat. However, the 00z suite of CAM guidance is in
 fairly good agreement that at least some of the convection may be
 able to remain surface-based just ahead of the frontal boundary
 owing to enough of a component of the deep-layer shear vector
 oriented off the boundary. In addition, a few isolated storms may
 develop ahead of the main line of convection in the open warm
 sector. Given these trends, have upgraded the HWO/graphics in
 conjunction with SPC to include a slight risk across southeast
 Mississippi for a tornado and damaging wind threat.

-Flash flooding: An anomalously moist airmass and low-level
 ThetaE ridge will overspread portions of the area ahead of the
 front with PWATs ranging from 1.75" to nearly 2", which is in the
 99th percentile, or nearly 4 standard deviations above normal.
 Strong frontogenetical forcing along with elevated instability
 will yield moderate to heavy rainfall with 2-4" of rain expected
 across mainly the eastern third of the area. Locally higher
 amounts will be possible in focused swaths where thunderstorms
 are able to train. The overall trend has been for an eastward
 shift in the heaviest rainfall totals, and as such have continued
 to trim back the western extent of the limited threat area in
 the HWO/graphics. /TW/

Friday through Wednesday:

Friday morning the cold front will be well to our southeast but
our flow aloft will remain southwesterly as a couple shortwave
troughs linger to our west. It will take until Saturday afternoon
for the shortwaves to move east of Mississippi. There will still
be anafrontal precipitation falling over our east and southeast
zones Friday morning. Some of this precipitation will fall with
temperatures around freezing initially, resulting in light
freezing rain and/or freezing drizzle. The precipitation is
expected to continue through the day before tapering off by early
evening but temperatures are expected to rise back above freezing
during the morning limiting any ice accumulations. The high
temperatures Friday will be well below normal with highs only in
the 30s over the delta region with low to mid 40s expected
elsewhere. Friday night a subtle shortwave trough will move across
our CWA. This feature may provide a few mid and high level clouds
but is not expected to result in any additional precipitation.
Otherwise, a stout surface high to our northwest will continue
spreading into our CWA resulting in cold morning lows that look to
bottom out in the teens across our northwest and in the 20s
elsewhere. Saturday the last subtle shortwave trough will move
across our CWA while the surface high shifts northeast of
Mississippi. This will allow temperatures to recover well into the
40s by afternoon. Another cold night is expected for the CWA
Saturday night as Sunday morning lows will be within a degree or
two of Saturday morning's lows.

As we go into the start of the work week, our flow aloft will become
southwesterly again downstream of another couple of shortwaves
deepening a trough across the central and southern Plains. This
upper level trough is expected to weaken as it swings across our
region Tuesday night. With surface high pressure to our north
keeping the Gulf closed, dry weather is expected to continue through
the period with a gradual warming trend. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  28  40  25 /  92  54  13   3
Meridian      75  33  44  26 /  98  90  19   7
Vicksburg     52  27  39  24 /  98  41  10   2
Hattiesburg   76  35  44  28 /  97  95  41  14
Natchez       68  27  40  25 /  95  46  13   4
Greenville    36  25  36  20 /  99  47   6   0
Greenwood     44  27  37  23 /  98  45   7   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Winter Weather Advisory until midnight CST tonight for MSZ026-
     027-035-036-040>042.

     Ice Storm Warning until midnight CST tonight for MSZ018-019-025-
     034.

LA...Winter Weather Advisory until midnight CST tonight for
     LAZ007>009.

AR...Ice Storm Warning until midnight CST tonight for ARZ074-075.

&&

TW/22
Hazardous weather outlook, Feb 3, 3:52 AM CST, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
352 AM CST Thu Feb 3 2022

ARZ074-075-MSZ018-019-034-041000-
Ashley-Chicot-Bolivar-Sunflower-Washington-
352 AM CST Thu Feb 3 2022

This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.

.DAY ONE...Today and Tonight

ICE ACCUMULATION
THREAT...Elevated
TIMING...Today

Ice accumulation due to freezing rain is likely through this
evening. Ice covered roads and bridges are likely, and difficult
travel conditions are expected in affected areas. Some tree limbs
may break, and sporadic power outages will be possible.

(https://www.weather.gov/images/jan/graphicast/1.png))

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

LAZ015-016-023>026-MSZ029-030-032-033-037-038-043-044-047-048-053-
059-060-041000-
Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-
Webster-Clay-Choctaw-Oktibbeha-Attala-Winston-Madison MS-Leake-
Warren-Hinds-Claiborne-Jefferson-Adams-
352 AM CST Thu Feb 3 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

LAZ007>009-MSZ025>028-035-036-040>042-041000-
Morehouse-West Carroll-East Carroll-Leflore-Grenada-Carroll-
Montgomery-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-
352 AM CST Thu Feb 3 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Today and Tonight

ICE ACCUMULATION
THREAT...Limited
TIMING...Today

Light ice accumulation due to freezing rain is possible through
this evening. Light icing of bridges and overpasses is possible,
and travel could be difficult in affected areas.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

MSZ031-041000-
Lowndes-
352 AM CST Thu Feb 3 2022

This hazardous weather outlook is for portions of northeast
Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today

Localized flash flooding is possible today across southern and
eastern portions of Mississippi.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

MSZ039-045-041000-
Noxubee-Neshoba-
352 AM CST Thu Feb 3 2022

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Isolated strong to severe thunderstorms are possible today across
eastern portions of Mississippi.

(https://www.weather.gov/images/jan/graphicast/2.png)

FLOODING
THREAT...Limited
TIMING...Today

Localized flash flooding is possible today across southern and
eastern portions of Mississippi.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ046-051-052-056>058-064>066-072>074-041000-
Kemper-Newton-Lauderdale-Smith-Jasper-Clarke-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
352 AM CST Thu Feb 3 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

Severe thunderstorms are possible today across eastern portions
of Mississippi.

(https://www.weather.gov/images/jan/graphicast/2.png)

FLOODING
THREAT...Limited
TIMING...Today

Localized flash flooding is possible today across southern and
eastern portions of Mississippi.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ049-050-054-061-062-041000-
Rankin-Scott-Copiah-Franklin MS-Lincoln-
352 AM CST Thu Feb 3 2022

This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and southwest
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Isolated strong to severe thunderstorms are possible today across
eastern portions of Mississippi.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ055-063-041000-
Simpson-Lawrence-
352 AM CST Thu Feb 3 2022

This hazardous weather outlook is for portions of central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

Severe thunderstorms are possible today across eastern portions
of Mississippi.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

1

&&

...HAZARD LEGEND...

*ICE ACCUMULATION*
Extreme...Roads impassable and widespread power outages likely.
Significant...Dangerous travel conditions and numerous power
 outages possible.
Elevated...Difficult travel conditions and sporadic power outages
 possible.
Limited...Light icing of bridges and overpasses.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR WINTER WEATHER ISSUES...

Current Winter Weather...
   https://www.weather.gov/jan/safe_Winter

Day 1 through 3 Winter Threats...
   https://www.wpc.ncep.noaa.gov/wwd/winter_wx.shtml
Winter Impact Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfhsd.html

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Feb 3, 9:37 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    ROUND LAKE              34.05N 90.85W
02/03/2022  E0.15 INCH       BOLIVAR            MS   PUBLIC

            LIGHT ACCUM OF FREEZING RAIN IN TREES, POWER
            LINES AND ON ROOFS. STARTED BETWEEN
            600-630AM. ROADS ARE MOSTLY WET, BUT A LIGHT
            SLUSH DOES EXIST.

&&

CE
Special weather statement, Feb 3, 11:21 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
1121 AM CST Thu Feb 3 2022

MSZ073-074-031815-
Lamar MS-Forrest MS-
1121 AM CST Thu Feb 3 2022

...A strong thunderstorm will impact portions of Forrest and southern
Lamar Counties through 1215 PM CST...

At 1121 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Baxterville, or 9 miles southeast of Sandy Hook,
moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Baxterville around 1130 AM CST.
  Lumberton around 1135 AM CST.
  Purvis, Pine Ridge and Rock Hill around 1145 AM CST.
  Oak Grove around 1150 AM CST.
  West Hattiesburg and Mclaurin around 1155 AM CST.
  Petal and Sunrise around 1205 PM CST.
  Macedonia around 1210 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
      3098 8947 3100 8948 3100 8950 3101 8950
      3100 8965 3111 8965 3144 8926 3143 8915
      3140 8914 3106 8915 3095 8934
TIME...MOT...LOC 1721Z 231DEG 43KT 3098 8965

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 11:21 AM CSTSpecial Weather StatementJANForrest, Lamar54 min
Feb 3, 11:31 AM CSTSevere Thunderstorm WarningJANForrest, Lamar59 min
Feb 3, 12:14 PM CSTSpecial Weather StatementJANLauderdale31 min

Nearby

Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.